Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2016, 6:55 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2016, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 19, 2016, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:12 PM CDT | TSTM WND DMG | 1 E Powersville, MO | POWERLINES AND A FEW LARGER LIMBS DOWN. |
| Sep 19, 7:12 PM CDT | HAIL 0.88 | 1 E Powersville, MO | SPORATIC NICKEL SIZE HAIL. |
| Sep 19, 7:20 PM CDT | TSTM WND DMG | 7 Ne Princeton, MO | SEVERAL TREES DOWN...UNKNOWN CONDITION |
| Sep 19, 7:20 PM CDT | TSTM WND DMG | 7 Ne Princeton, MO | SEVERAL TREES DOWN...UNKNOWN CONDITION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963
WUUS53 KEAX 192355
SVREAX
MOC129-171-200045-
/O.NEW.KEAX.SV.W.0214.160919T2355Z-160920T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 745 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MERCER...OR 11 MILES SOUTHWEST OF CORYDON...MOVING SOUTH AT 20
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...MERCER...LUCERNE...POWERSVILLE AND SOUTH LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4045 9292 4038 9333 4043 9359 4058 9364
4058 9324 4059 9307
TIME...MOT...LOC 2354Z 340DEG 19KT 4062 9343
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTON2 follow-up statements
824
WWUS53 KEAX 200014
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT MON SEP 19 2016
MOC129-171-200045-
/O.CON.KEAX.SV.W.0214.000000T0000Z-160920T0045Z/
MERCER MO-PUTNAM MO-
714 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MERCER AND WESTERN PUTNAM COUNTIES...
AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERCER...OR 16
MILES SOUTH OF CORYDON...MOVING SOUTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERCER...LUCERNE...POWERSVILLE AND SOUTH LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4038 9333 4043 9359 4058 9364 4058 9324
4059 9314 4043 9306
TIME...MOT...LOC 0014Z 353DEG 16KT 4053 9342
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTON278
WWUS53 KEAX 200032
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT MON SEP 19 2016
MOC129-171-200045-
/O.CON.KEAX.SV.W.0214.000000T0000Z-160920T0045Z/
MERCER MO-PUTNAM MO-
732 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MERCER AND SOUTHWESTERN PUTNAM COUNTIES...
AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF MERCER...OR 19 MILES WEST OF UNIONVILLE...MOVING SOUTH AT 20 MPH.
AT 712 PM A TRAINED SPOTTER REPORTED POWER LINES AND LARGE TREE
LIMBS DOWN 1 MILE EAST OF POWERSVILLE.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERCER AND LUCERNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4038 9333 4043 9359 4051 9362 4053 9312
4043 9307
TIME...MOT...LOC 0031Z 340DEG 19KT 4045 9338
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:47 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 19, 6:47 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT Mon Sep 19 2016 .Discussion... Issued at 319 PM CDT MON SEP 19 2016 1) Only weather concern in the short term will be focused in northeast Missouri as a cold front, currently located over central Iowa, slides south this evening into tonight. Models remain fairly consistent keeping the majority of our area capped, with the southern end of convection likely following near the H7 10C temperature gradient. Unionville to Kirksville will see the most probable chances for thunderstorms tonight, between midnight to 5am. A strong to severe storm will be possible, with large hail the most likely form of hazardous weather. 2) Temperatures will remain warm through the remainder of the week, roughly 10 degrees above average. High humidity will also persist through the work week, with afternoon heat indicies in the middle to upper 90s Tuesday and Wednesday. 3) A chance for thunderstorms will be possible on Wednesday night into Thursday across far northwest Missouri as the current closed low off the California coast opens and shifts into the Plains. This feature will open and substantially weaken, glancing the forecast area as it moves through. 4) A large pattern change remains in the cards this weekend as a highly amplified trough approaches the High Plains. The exact evolution remains uncertain, as several pieces of energy will break off and shift just west and north of the forecast area through the weekend. The flow will become somewhat meridional, with slow eastward progression of the overall trough. This spells some uncertainty in timing the arrival of precipitation, and likewise the coverage. Storms that do make it into the area will have the potential for locally heavy rainfall with the relatively weak and unidirectional upper flow combined with high precipitable water values. Currently, the best chances for thunderstorms will come on Sunday into Monday before a cold front moves through and high pressure builds back in behind the front. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 639 PM CDT MON SEP 19 2016 Southerly winds have increased dewpoints 10-15F today over most of northern Missouri. With clear skies, light winds, and plenty of cooling tonight an area of fog formation if possible. The area of concern will be north of the Missouri River effecting mainly MCI and STJ airfields. With the extra moisture source and cooler low temperatures STJ is currently forecasted down to LIFR visibility and ceilings just before sunrise. Fog is expected to form near MCI but for only went with IFR visibility right around sunrise. This fog will burn off quickly after sunrise, but a low ceiling is possible to remain over northern MO through 14-15Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Discussion...Blair Aviation...Barham/Leighton
Hazardous weather outlook, Sep 19, 4:41 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON SEP 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM CAPABLE OF GUSTY WINDS AND SMALL HAIL MAY BE POSSIBLE ACROSS NORTH CENTRAL MISSOURI TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY WILL RANGE FROM THE MIDDLE 90S TO NEAR 100. STORMS WILL AGAIN BE POSSIBLE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:37 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.